Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 140, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 8, 2020, 3:58 AM CDT for Richland County, North Dakota; Grant County, Otter Tail County, Wilkin County, Minnesota. It was in force for 62 min. 30 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2020, 3:58 AM CDT (08:58 UTC)
- Expired
- Jul 8, 2020, 5:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND
The radar
The Aberdeen radar (KABR), 168 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:00 AM CDT | TSTM WND DMG | Wahpeton, ND | SEVERAL 8 INCH DIAMETER TREE BRANCHES KNOCKED DOWN. TIME ESTIMATED BETWEEN 4 AND 5 AM. |
| Jul 8, 4:10 AM CDT | TSTM WND GST 51 | 2 S Wahpeton, ND | PEAK WIND MEASURED PRIOR TO SYSTEM SHUTDOWN AND WINDSPREAD POWER OPUUTAGES. LARGE TREE LIMBS AND BRANCHES WERE BROKEN DOWN IN AND SOUTH OF WAHPETON. |
| Jul 8, 4:15 AM CDT | TSTM WND GST 90 | Fairmount, ND | A SQUALL WITH EMBEDDED MICROBURST MOVED ACROSS THE FAIRMOUNT AREA SNAPPING LARGE BRANCHES AND SMALLER TREE TRUNKS AT NUMEROUS RURAL PROPERTIES AND WITHIN THE COMUNITY OF FAIRMOUNT. OVERHEAD DOORS WERE BLOWN IN ON A FEW GARAGES AND INDSTRIAL BUILDING. A FERILIZ |
| Jul 8, 4:19 AM CDT | TSTM WND GST 60 | 6 Sw Foxhome, MN | PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION LOCATED 10 ESE BRECKENRIDGE. |
| Jul 8, 4:19 AM CDT | TSTM WND GST 60 | 6 Sw Foxhome, MN | PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION LOCATED 10 ESE BRECKENRIDGE. |
| Jul 8, 4:20 AM CDT | TSTM WND GST 71 | 2 Nnw Rothsay, MN | PEAK WIND MEASURED AT AN RWIS STATION. |
| Jul 8, 4:20 AM CDT | TSTM WND GST 71 | 2 Nnw Rothsay, MN | PEAK WIND MEASURED AT AN RWIS STATION. |
| Jul 8, 4:20 AM CDT | TSTM WND GST 74 | 2 W Tenney, MN | PEAK WIND MEASURED AT AN RWIS STATION. |
| Jul 8, 4:20 AM CDT | TSTM WND GST 74 | 2 W Tenney, MN | PEAK WIND MEASURED AT AN RWIS STATION. |
| Jul 8, 4:20 AM CDT | TORNADO 1 | 2 Nnw Foxhome, MN | A TORNADO WRAPPED IN DOWNBURST WINDS AND RAIN TRACKED EASTWARD WITH INTERMITTENT GROUND CONTACT FOR AT LEAST 11 MILES TO THE NORTH END OF FERGUS FALLS BY 435 AM CDT. THE TORNADO UPROOTED OR SNAPPED NUMEROUS COTTONWOOD TREES IN SHELTER BELTS ALONG ITS PATH. IT |
| Jul 8, 4:22 AM CDT | TSTM WND DMG | Rothsay, MN | TREES DOWNED AROUND TOWN. 1.85 TOTAL RAINFALL. TIME ESTIMATED VIA RADAR. |
| Jul 8, 4:22 AM CDT | TSTM WND DMG | Rothsay, MN | TREES BLOWN DOWN AROUND TOWN. TIME ESTIMATED BASED ON RADAR AND NEARBY SENSOR REPORTS. |
| Jul 8, 4:29 AM CDT | TSTM WND DMG | Erhard, MN | LARGE BRANCHES BROKEN DOWN AROUND TOWN. |
| Jul 8, 4:30 AM CDT | TSTM WND DMG | 3 N Nashua, MN | NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN IN SHELTER BELTS ACROSS CHAMPION TOWNSHIP. A FEW LARGE COTTONWOOD TREES WERE BLOWN DOWN. |
| Jul 8, 4:32 AM CDT | TSTM WND DMG | 2 N Western, MN | SEVERAL LARGE OAK TREES WERE SNAPPED ACROSS THE NORTHERN HALF OF WESTERN TOWNSHIP. A WIDE SNARL WAS EVIDENT INDICATING A WEAK EMBEDDED CIRCULATION IN AN OTHERWISE DOWNBURST PATTERN. |
| Jul 8, 4:33 AM CDT | TSTM WND GST 62 | Fergus Falls, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION. |
| Jul 8, 4:34 AM CDT | TSTM WND DMG | 4 Ene Elizabeth, MN | LARGE TREES BLOWN DOWN. A TREE BRANCH BROKE THROUGH THE ROOF AND CEILING OF A HOME ON JEWETT LAKE. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Jul 8, 4:35 AM CDT | TSTM WND DMG | 1 N Fergus Falls, MN | A WIND TURBINE BLADE WAS SHATTERED. TIME ESTIMATED BASED ON RADAR. |
| Jul 8, 4:35 AM CDT | TSTM WND DMG | 4 Sw Edwards, MN | PICTURE SHARED BY BROADCAST MEDIA. TREE BRANCH THROUGH ROOF AND CEILING OF HOME NEAR LAKE JEWETT. TIME ESTIMATED. |
| Jul 8, 4:35 AM CDT | TSTM WND DMG | Fergus Falls, MN | PICTURE SHARED BY BROADCAST MEDIA. WIND TURBINE BLADES BENT. TIME ESTIMATED. |
| Jul 8, 4:35 AM CDT | TSTM WND GST 83 | 2 W Fergus Falls, MN | PEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/. |
| Jul 8, 4:35 AM CDT | TSTM WND GST 83 | 2 W Fergus Falls, MN | PEAK WIND MEASURED AT THE FERGUS FALLS AIRPORT /KFFM/. |
| Jul 8, 4:37 AM CDT | FUNNEL CLOUD | 2 E Fergus Falls, MN | FUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD. |
| Jul 8, 4:37 AM CDT | FUNNEL CLOUD | 2 E Fergus Falls, MN | FUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD. |
| Jul 8, 4:37 AM CDT | FUNNEL CLOUD | 2 Ne Fergus Falls, MN | FUNNEL CLOUD OBSERVED EAST OF TOWN MOVING TOWARDS UNDERWOOD. |
| Jul 8, 4:38 AM CDT | TORNADO 1 | 3 Sse Edwards, MN | A TORNADO WRAPPED IN DOWNBURST WINDS AND HEAVY RAIN TRACKED INTERMITTENTLY TO THE EAST-NORTHEAST FOR NEARLY 18 MILES. IT LIKELY CROSSED PICKERAL AND LONG LAKES, ENDING JUST BEFORE RUSH LAKE AROUND 4NNW OF OTTERTAIL BY 502 AM CDT. IT UPROOTED OR SNAPPED NUMEROU |
| Jul 8, 4:55 AM CDT | TSTM WND DMG | 6 Nne Elbow Lake, MN | A FEW LARGE BRANCHES WERE BROKEN DOWN IN SHELTER BELTS ACROSS NORTHERN POMME DE TERRE TOWNSHIP. TIME ESTIMATED BASED ON RADAR. |
| Jul 8, 5:00 AM CDT | TSTM WND DMG | Ottertail, MN | RELAYED BY BROADCAST MEDIA. TIME ESTIMATED. REPORT OF CLOSE TO TEN CAMPERS FLIPPED OVER AT LAKESIDE RV PARK. PICTURE SHARED VIA SOCIAL MEDIA. NO INJURIES REPORTED AT THIS TIME. |
| Jul 8, 5:04 AM CDT | TSTM WND DMG | 3 Wsw Vining, MN | NUMEROUS LARGE OAK BRANCHES BROKEN DOWN. |
| Jul 8, 5:10 AM CDT | TORNADO 2 | 3 Sw Henning, MN | A TORNADO WRAPPED IN HEAVY RAIN AND DOWNBURST WINDS TRACKED TO THE ENE FOR ABOUT 2 MILES,ENDING ABOUT 1 SSE OF HENNING BY 515 AM CDT. IT SNAPPED MULTIPLE POWER POLES AT THREE POINTS ALONG ITS PATH. IT ALSO TOSSED CALVING SHEDS AND FLIPPED AN IRIGATION SYSTEM, |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
526
WUUS53 KFGF 080858
SVRFGF
MNC051-111-167-NDC077-081000-
/O.NEW.KFGF.SV.W.0140.200708T0858Z-200708T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
358 AM CDT Wed Jul 8 2020
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Otter Tail County in west central Minnesota...
Grant County in west central Minnesota...
Wilkin County in west central Minnesota...
Richland County in southeastern North Dakota...
* Until 500 AM CDT.
* At 358 AM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Kent to 6 miles north of New
Effington, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Lawndale around 405 AM CDT.
Lamars and Rothsay around 410 AM CDT.
Blackmer and Carlisle around 415 AM CDT.
Erhard and Elizabeth around 420 AM CDT.
Southwestern Lake Lida and Tenney around 425 AM CDT.
Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.
This includes the following highways...
Interstate 29 between mile markers 0 and 46.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4581 9625 4602 9627 4602 9657 4593 9656
4594 9723 4599 9723 4600 9726 4628 9725
4660 9699 4663 9519 4611 9552 4611 9577
4576 9576
TIME...MOT...LOC 0858Z 273DEG 43KT 4647 9650 4595 9691
HAIL...0.88IN
WIND...60MPH
$$
Knutsvig2 follow-up statements
376
WWUS53 KFGF 080931
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
431 AM CDT Wed Jul 8 2020
MNC051-111-167-NDC077-081000-
/O.CON.KFGF.SV.W.0140.000000T0000Z-200708T1000Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
431 AM CDT Wed Jul 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR OTTER TAIL...GRANT...WILKIN AND EASTERN RICHLAND COUNTIES...
At 430 AM CDT, severe thunderstorms were located along a line
extending from Edwards to 6 miles west of Charlesville, moving east
at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Maplewood State Park and Edwards around 435 AM CDT.
Star Lake and Phelps around 440 AM CDT.
Amor, Ottertail Lake and Herman around 445 AM CDT.
Richville and Glendalough State Park around 450 AM CDT.
Ottertail and Elbow Lake around 455 AM CDT.
Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.
This includes the following highways...
Interstate 29 between mile markers 0 and 35.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4581 9625 4602 9627 4602 9657 4593 9656
4594 9704 4626 9704 4642 9687 4661 9663
4663 9519 4611 9552 4611 9577 4576 9576
TIME...MOT...LOC 0930Z 273DEG 43KT 4645 9599 4593 9640
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
Knutsvig189
WWUS53 KFGF 080939
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
439 AM CDT Wed Jul 8 2020
MNC051-111-167-NDC077-081000-
/O.CON.KFGF.SV.W.0140.000000T0000Z-200708T1000Z/
Otter Tail MN-Grant MN-Wilkin MN-Richland ND-
439 AM CDT Wed Jul 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR OTTER TAIL...GRANT...WILKIN AND SOUTHEASTERN RICHLAND COUNTIES...
At 438 AM CDT, severe thunderstorms were located along a line
extending from near Edwards to near Charlesville, moving east at 50
mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Observed. At 435 AM, 83 MPH winds were reported at the
Fergus Falls Airport.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Maplewood State Park, Star Lake and Edwards around 440 AM CDT.
Amor and Phelps around 445 AM CDT.
Ottertail Lake and Glendalough State Park around 450 AM CDT.
Richville and Elbow Lake around 455 AM CDT.
Barrett and Ottertail around 500 AM CDT.
Other locations impacted by these severe thunderstorms include Fergus
Falls Airport.
This includes the following highways...
Interstate 29 between mile markers 0 and 27.
Interstate 94 in Minnesota between mile markers 29 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4587 9625 4602 9627 4602 9657 4593 9656
4594 9704 4626 9704 4627 9703 4642 9657
4661 9642 4663 9519 4611 9552 4611 9577
4585 9576
TIME...MOT...LOC 0938Z 273DEG 43KT 4645 9589 4593 9630
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
$$
KnutsvigWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:39 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 7, 11:39 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1139 PM CDT Tue Jul 7 2020 .UPDATE... Issued at 1138 PM CDT Tue Jul 7 2020 Watch will be issued shortly...all other parameters on track. UPDATE Issued at 906 PM CDT Tue Jul 7 2020 Severe thunderstorm watches have been issued for areas just to the west of this FA. Expect if current trends continue, this FA will be included in one by late evening. At this point, think that strong wind gusts will still be the main impact. Using a raw timing tool on the line of current storms, they should reach our western FA by midnight to 2 am. So forecast remains on track at this point. UPDATE Issued at 706 PM CDT Tue Jul 7 2020 The complex of storms we are watching for our area overnight has already gotten going over eastern Montana, where a severe thunderstorm watch was issued earlier. There have already been several strong wind gusts associated with those storms. They still have some area to go yet in eastern Montana before they get into western North Dakota, so it is still looking like midnight or later for a start time in our western FA. Components all still appear to be on track for a line of storms to move through the FA overnight, with severe straight line winds likely the main impact. These storms should be fast movers, so do not think flooding will be a big issue, but there are susceptible areas. Now is the time to prepare, secure any loose outdoor property, and have a safety plan in place in case a warning is issued. && .SHORT TERM...(This evening through Wednesday night) Issued at 306 PM CDT Tue Jul 7 2020 Clear skies prevail this afternoon with quiet weather expected through early this evening. Our primary concern revolves around severe thunderstorms that are expected to move through the region tonight into Wednesday morning. An upper trough, and associated cold front, is currently working across the Pacific Northwest and into western Montana. Extending southward, is a negatively tilted extension of this trough and an associated LLJ forming in the 850 to 700 mb layer. This is set to strengthen as we head into the overnight hours as this system pushes eastward. In central and eastern ND, there will be modest instability waiting as CAPE will be in the 1500 to 2000 J/Kg range. The 850 to 700 jet is expected to increase, reaching into the 50 to 75 knot range. Low level shear will be upwards of 30 to 50 knots in the 0 to 1km and 0 to 3 km layer respectively. This will give us a rather high risk for significant wind gusts and brief QLCS tornadoes. Initially, we could see hail up to 2 inches as well, mainly for the Devils Lake Basin, Sheyenne Valley, and James Valley as supercells are possible. The axis will shift across the Devils Lake Basin, moving eastward into the Red River Valley and into west-central and northwest Minnesota during the early morning hours. Overall, the potential for widespread weather related impacts is high due to the possibility of significant wind gusts of 75 mph or greater along with isolated tornadoes and large hail. Heading into Wednesday, ongoing showers and storms continue eastward along the cold front. There remains some uncertainty regarding the forward progression of the front; however, the risk of severe thunderstorms remains in portions of west-central Minnesota during the afternoon and early evening period. .LONG TERM...(Thursday through Tuesday) Issued at 306 PM CDT Tue Jul 7 2020 Little change in the extended from previous runs. Mainly zonal flow is in place over the Northern Plains...with a series of short waves propagating through the flow triggering isolated to scattered thunderstorms. Otherwise...expect temperatures to be near seasonal norms. By late Sunday...ensemble guidance hints at increased southwest flow aloft as an upper trof digs into the intermountain West...and the upper ridge begins a shift and amplification over the area. Expect a slight warming trend as thickness values increase and return flow draws warmer air over the region. Chances for isolated storm will continue through the end of the period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1138 PM CDT Tue Jul 7 2020 Pretty much kept with the timing from the 00z set of TAFs. Main impacts will be gusty winds with overnight storms. Best chance for any redevelopment Wednesday afternoon will be at KBJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...Lynch LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Jul 7, 3:38 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 338 PM CDT Tue Jul 7 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-082045- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 338 PM CDT Tue Jul 7 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop or move into the area this evening and continue through the overnight hours. All hazards are expected, with risks for hail to 2 inches, wind gusts of 75 mph or greater, localized flash flooding and possibly a tornado. Main risk area is all of eastern North Dakota, the Red River valley and northwestern Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A chance for severe thunderstorms exists Wednesday east of a Baudette to Detroit Lakes to Wahpeton line. Threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 8, 2:20 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
220 AM CDT Wed Jul 8 2020
NDZ007-008-080800-
Pembina ND-Cavalier ND-
220 AM CDT Wed Jul 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CAVALIER AND WESTERN PEMBINA
COUNTIES UNTIL 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sarles to near Hampden. Movement was east
at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Alsen around 225 AM CDT.
Hannah and Loma around 230 AM CDT.
Wales around 235 AM CDT.
Nekoma around 240 AM CDT.
Hove Mobile Park and Mount Carmel around 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern North Dakota.
LAT...LON 4900 9761 4865 9750 4854 9872 4854 9883
4900 9900
TIME...MOT...LOC 0720Z 263DEG 46KT 4897 9891 4856 9873
VGSpecial weather statement, Jul 8, 3:10 AM CDT, 48 minutes before
Special Weather Statement National Weather Service Grand Forks ND 310 AM CDT Wed Jul 8 2020 MNZ003-027-029-030-080900- West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN- 310 AM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHWESTERN OTTER TAIL...NORTHEASTERN WILKIN AND SOUTHWESTERN BECKER COUNTIES UNTIL 400 AM CDT... At 310 AM CDT, Doppler radar was tracking a strong thunderstorm near Barnesville, or 24 miles north of Wahpeton, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Lawndale around 315 AM CDT. Rollag around 330 AM CDT. Pelican Rapids around 340 AM CDT. Dunvilla, Cormorant and Lake Lida around 345 AM CDT. Shoreham around 400 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for northwestern and west central Minnesota. LAT...LON 4646 9652 4672 9658 4689 9593 4646 9580 TIME...MOT...LOC 0810Z 258DEG 28KT 4660 9643 Knutsvig
Special weather statement, Jul 8, 3:17 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Grand Forks ND 317 AM CDT Wed Jul 8 2020 MNZ003-027-NDZ039-080915- West Becker MN-Clay MN-Cass ND- 317 AM CDT Wed Jul 8 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...WESTERN BECKER AND SOUTHEASTERN CASS COUNTIES UNTIL 415 AM CDT... At 317 AM CDT, Doppler radar was tracking a strong thunderstorm over Dilworth, or 7 miles east of Fargo, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Glyndon around 325 AM CDT. Averill around 330 AM CDT. Buffalo River State Park around 335 AM CDT. Muskoda around 340 AM CDT. Hawley around 350 AM CDT. Other locations impacted by this storm include Moorhead Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && A Severe Thunderstorm Watch remains in effect until 600 AM CDT for northwestern Minnesota...and southeastern North Dakota. LAT...LON 4667 9691 4693 9707 4715 9605 4681 9592 TIME...MOT...LOC 0817Z 255DEG 27KT 4685 9667 Knutsvig
Local storm report, Jul 8, 3:22 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
322 AM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM HAIL 2 S FARGO 46.85N 96.82W
07/08/2020 E1.00 INCH Cass ND 911 CALL CENTER
&&
GGUSTLocal storm report, Jul 8, 3:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
328 AM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST 1 SE GWINNER 46.21N 97.64W
07/08/2020 M56 MPH Sargent ND AWOS
PEAK WIND MEASURED AT THE GWINNER AIRPORT /KGWR/.
&&
GGUSTLocal storm report, Jul 8, 3:36 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
336 AM CDT WED JUL 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM TSTM WND GST 3 S DEVILS LAKE 48.07N 98.87W
07/08/2020 M64 MPH Ramsey ND MESONET
PEAK WINDS MEASURED AT AN RWIS STATION.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:19 AM CDT | Special Weather Statement | FGF | Barnes, Cass, Ransom, Sargent | 56 min |
| Jul 8, 12:29 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 61 min |
| Jul 8, 12:44 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Griggs, Nelson, Ramsey, Towner | 46 min |
| Jul 8, 1:08 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 52 min |
| Jul 8, 1:15 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 60 min |
| Jul 8, 1:29 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Grand Forks, Griggs, Nelson, Steele | 61 min |
| Jul 8, 1:32 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Griggs, Steele, Traill | 58 min |
| Jul 8, 1:33 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Nelson, Ramsey, Towner, Walsh | 57 min |
| Jul 8, 1:42 AM CDT | Special Weather Statement | FGF | Richland | 63 min |
| Jul 8, 1:46 AM CDT | Tornado Warning | FGF | Griggs, Steele | 33 min |
| Jul 8, 1:51 AM CDT | Special Weather Statement | FGF | Barnes | 54 min |
| Jul 8, 2:12 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 63 min |
| Jul 8, 2:18 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Grand Forks, Steele, Traill | 57 min |
| Jul 8, 2:20 AM CDT | Special Weather Statement | FGF | Cavalier, Pembina | 40 min |
| Jul 8, 2:22 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Grand Forks, Nelson, Pembina, Ramsey, Walsh | 53 min |
| Jul 8, 3:22 AM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland, Sargent | 38 min |
| Jul 8, 3:36 AM CDT | Areal Flood Advisory | FGF | Cass | 8 hr |
| Jul 8, 4:23 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 52 min |
| Jul 8, 5:00 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 60 min |
| Jul 8, 6:19 AM CDT | Areal Flood Advisory | FGF | Richland, Sargent | 8 hr |
| Jul 8, 10:42 AM CDT | River Flood Warning | FGF | Cass | 4 days |
| Jul 8, 3:10 AM CDT | Special Weather Statement | FGF | Clay | 50 min |
| Jul 8, 3:17 AM CDT | Special Weather Statement | FGF | Clay | 58 min |
| Jul 8, 4:14 AM CDT | Tornado Warning | FGF | Otter Tail, Wilkin | 31 min |
| Jul 8, 4:43 AM CDT | Tornado Warning | FGF | Grant, Otter Tail | 47 min |
| Jul 8, 5:20 AM CDT | Tornado Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 40 min |
| Jul 8, 5:53 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 27 min |
| Jul 8, 6:19 AM CDT | Special Weather Statement | FGF | Wadena | 56 min |
| Jul 8, 5:00 PM CDT | Special Weather Statement | FGF | Otter Tail | 45 min |
| Jul 8, 5:08 PM CDT | Tornado Warning | FGF | Grant, Otter Tail | 52 min |
| Jul 8, 5:30 PM CDT | Special Weather Statement | FGF | Otter Tail | 60 min |
| Jul 8, 6:05 PM CDT | Special Weather Statement | FGF | Otter Tail | 25 min |
| Jul 8, 6:33 PM CDT | Special Weather Statement | FGF | Otter Tail | 27 min |
| Jul 8, 6:35 PM CDT | Tornado Warning | FGF | Otter Tail, Wadena | 25 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2020Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.